Thunderstorm Wind, Texas
- When
- July 10, 6:45 PM CST
- Where
- Texas County, 9 mi N of Success
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.583, -92.083
Severe thunderstorm wind gusts downed a large tree on Highway AW.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 5:40 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 PM CDT MON JUL 10 2006 .DISCUSSION... QUICK UPDATE TO THE FORECAST TO ACCOUNT FOR LINE OF SHRA/TSRA MOVING THROUGH THE AREA. INCREASED POPS PARTICULARLY OVER SOUTH CENTRAL MO. GAGAN && .PREV DISCUSSION.../230 PM CDT MON JUL 10/ WHAT A DIFFERENCE A DAY MAKES WITH PRECIPITABLE WATER VALUES RISING TO NEAR 2 INCHES...WEAK LOW LEVEL CONVERGENCE AND A FAIRLY STRONG THERMAL GRADIENT DEVELOPS ACROSS THE OZARKS AND SOUTHEAST KANSAS. RAINFALL RATES HAVE BEEN EXTREME IN PARTS OF SOUTH CENTRAL MISSOURI WHERE LOCALLY FOUR TO SIX INCHES FELL IN THE HEAD WATERS OF THE JACKS FORK RIVER BASIN IN SOUTHERN TEXAS COUNTY. THE THERMAL/MOISTURE GRADIENT ALONG THE 85H TROUGH WILL ALLOW FOR THE CONTINUATION OF CONVECTION TO DEVELOP ACROSS FAR SOUTHWEST MISSOURI FOR THE NEXT SEVERAL HOURS. FORECAST CONCERNS DEAL WITH FLOODING POTENTIAL AND THE OVERALL MOVEMENT OF THE 85H TROUGH AND WEAK SURFACE BOUNDARY AS IT RELATES TO PRECIPITATION CHANCES THROUGH THURSDAY. THIS MOST LIKELY PLACE OF HIGHEST RAINFALL AND PRECIPITATION CHANCES WILL BE ALONG THE I-44 CORRIDOR AS THE 85H TROUGH AND THERMAL GRADIENT REMAINS IN TACK. QPF AMOUNTS WILL BE BASED ON HPC GUIDANCE AND LATEST RUC/RADAR TRENDS FOR THIS EVENING. WILL LIKELY SEE AREAL AMOUNTS OF 0.50 TO 1.50 INCHES ACROSS SOUTHWEST MISSOURI BETWEEN 21-03Z. FLOODING CONCERNS WILL REMAIN WEAK DUE TO THE PERSISTENT DROUGHT CONDITIONS IN THE PAST YEAR. HOWEVER...LOCALIZED FLOODING WILL LIKELY DEVELOP IN THE FLOOD PRONE AREAS OF THE OZARKS AND SOUTHEAST KANSAS DUE TO THE HIGH RAINFALL RATES EXPECTED. LATER FORECAST WILL BE BASED ON A BLEND OF THE GFS/WRF AS BOTH HAVE SIGNIFICANT DIFFERENCES...BUT HAVE TRENDED TOWARD A WETTER SCENARIO FOR THE NEXT SEVERAL DAYS AS THE 85H TROUGH HOLDS NEAR THE REGION. WILL NOT GET TO OVERWHELM ON PERCENTAGES...BUT 50/50 LOOKS GOOD SO FAR WITH A SLOW DECREASE FROM SOUTHWEST MISSOURI TO CENTRAL MISSOURI BY THURSDAY MORNING AS THE MAIN LOW/MID LEVEL CONVERGENCE SIGNAL BECOME WEAKER. LATEST GFS/WRF TRENDS ARE SHOWING A BROAD TROUGH AT UPPER LEVELS (CENTRAL ROCKIES/UPPER MIDWEST) BY THE WEEK/WEEKEND. HAVE ALREADY TRENDED FOR A MORE STAGNANT WEATHER PATTERN FOR THE EXTENDED RANGE...BUT LATER SHIFTS WILL NEED TO PAY ATTENTION TO THIS SCENARIO AND A BROAD UPPER LOW DEVELOPING ACROSS THE WESTERN GULF OF MEXICO... JLT PREVIOUS DISCUSSION OF LONG TERM AT 1130 AM. LONG TERM TRENDS CONTINUE TO INDICATE A STAGNANT WEATHER PATTERN DEVELOPING ACROSS THE OZARKS...WITH A TYPICAL SUMMER TYPE UPPER RIDGE PARKED ACROSS THE UPPER MID WEST/NORTHERN PLAINS. MEAN GUIDANCE AND ENSEMBLES SHOWED THE HIGHEST THICKNESS VALUES AND ASSOCIATED SURFACE TEMPERATURES ACROSS THE NORTHERN PLAINS WITH RECORD HIGH TEMPERATURES FOR THIS AREA LIKELY. REAL-TIME STANDARDIZED ANOMALIES AT THE 85H DONT INDICATE ANYTHING OUT OF THE ORDINARY FOR (OZARKS/SOUTHEAST KANSAS) TEMPERATURES TO RISE ABOVE NORMAL MEANS. HOWEVER...THE CONTINUED DRY CONDITIONS AND NO AIR MASS REPLACEMENT FOR SURFACE CONDITIONS...BELIEVE HIGHS IN THE MID 90S LOOK GOOD WITH HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES OVER THE UPCOMING WEEKEND. LATER SHIFTS WILL NEED TO FINE TUNE THE LOCAL EFFECTS...BUT THIS SHOULD BE THE HOTTEST AND MOST HUMID FOR THIS SUMMER SO FAR. IN ADDITION...70H WILL BE LOW ENOUGH TO PRODUCE LATE AFTERNOON/EARLY EVENING CONVECTION...ESPECIALLY ACROSS THE EASTERN OZARKS WHERE WEAK CONVERGENCE MAY DEVELOP. JLT && .AVIATION... FOR THE 00Z TAFS...LINE OF SHRA/TSRA HAS MADE IT THROUGH JLN AND WILL BE EXITING SGF WITHIN THE HOUR. THE QUESTION THEN BECOMES...HOW QUICKLY AND HOW FAR NORTH WILL REDEVELOPMENT OCCUR TONIGHT. ANOTHER BATCH OF SHRA/TSRA HAS DEVELOPED OVER NE OK IN THE PAST FEW HOURS. A MYRIAD OF BOUNDARIES ACROSS THIS AREA HAVE LED TO THIS ACTIVITY MOVING IN SEVERAL DIFFERENT DIRECTIONS...PRIMARILY TO THE EAST. JLN AND SGF MAY VERY WELL BE ON THE NORTHERN PERIPHERY OF THIS DEVELOPMENT AS IT HEADS EAST. FOR NOW...WILL CARRY A TEMPO FOR LIGHT RAIN AT JOPLIN FOR THE REST OF THE EVENING AND END A TEMPO FOR TSRA AT SGF AT 01Z. WILL MONITOR RADAR TRENDS AND UPDATE THE TAFS AS THIS RAIN EVENT EVOLVES. OUTSIDE OF SHRA/TSRA...CIGS/VIS SHOULD STAY ABOVE MVFR FOR THE MOST PART...BRIEFLY DROPPING DOWN TO MVFR AROUND SUNRISE TUESDAY. THE RISK FOR SHRA/TSRA WILL CONTINUE INTO TUESDAY AND HAVE CARRIED VCSH FOR NOW. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 432 PM CDT MON JUL 10 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 432 PM CDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE MAIN WEATHER HAZARD THROUGH TONIGHT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING RAINFALL RATES OF ONE TO TWO INCHES PER HOUR THAT WILL CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS OF SOUTH CENTRAL MISSOURI WHERE LOCALLY THREE TO FIVE INCHES OF RAIN FELL EARLIER TODAY. IN ADDITION...SHEAR PARAMETERS HAVE INCREASED SINCE NOON...WHICH LEADS TO AN INCREASING THREAT OF WIND DAMAGE ACROSS SOUTHWEST MISSOURI THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL PRODUCE HIGH RAINFALL RATES THROUGH THURSDAY AS SEVERAL DISTURBANCES AND LEFTOVER BOUNDARIES WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. INCREASING HUMIDITY VALUES AND TEMPERATURES RISING INTO THE LOW TO MID 90S WILL CAUSE HEAT INDICES TO APPROACH...OR EXCEED 100 DEGREES IN PORTIONS OF SOUTHEAST KANSAS...WESTERN AND SOUTHWEST MISSOURI BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS SOUTHWEST MISSOURI THROUGH 8 PM. IN ADDITION...LOCAL RAINFALL AMOUNTS AND FLOODING REPORTS ARE ENCOURAGE FOR NEXT SEVERAL DAYS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST ANDERSON 36.65N 94.44W
07/10/2006 M62 MPH MCDONALD MO AMATEUR RADIO
MESONET STATION MEASURED GUST.
&&
IZZIPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST ANDERSON 36.65N 94.44W
07/10/2006 M62.00 MPH MCDONALD MO MESONET
MESONET STATION MEASURED GUST.
&&
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 SW MONETT 36.88N 93.98W
07/10/2006 BARRY MO CO-OP OBSERVER
FOOT AND A HALF DIAMETER TREE BLOWN DOWN IN OBSERVERS
FRONT YARD.
&&
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FLOOD 4 W CONWAY 37.50N 92.89W
07/10/2006 DALLAS MO AMATEUR RADIO
WATER THREE FEET DEEP IN PASTURE.
&&
MTERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 5 E CONWAY 37.50N 92.73W
07/10/2006 LACLEDE MO LAW ENFORCEMENT
MODOT REPORTS THAT J HWY WILL REMAIN FLOODED AND CLOSED
THROUGH THE NIGHT. ALSO ORCHID ROAD FLOODED.
&&
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 4 E DOGWOOD 37.04N 92.76W
07/10/2006 DOUGLAS MO EMERGENCY MNGR
TREE BLOWN DOWN ON HIGHWAY K ABOUT ONE HALF MILE SOUTH OF
THE WEBSTER COUNTY LINE. TREE PARTIALLY BLOCKING THE ROAD
MODOT DISPATCHED TO REMOVE IT.
&&
IZZIThe Springfield radar (KSGF), 123 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed a large tree on Highway AW.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522825.